Weight Loss Support - Help? I posted on the health issues board. Thought I would post here too.
09-11-2004, 11:20 PM
I am not a new 3fc.. I am a new hypothyroid victim. My question is how many of you actually did start losing weight (even if slowly) after you were started on meds? I have been an avid jazzerciser for years and a fairly healthy eater. I was prescribed Zoloft 3 years ago for post partum depression. (Now we are wondering if I was hypo back then...) Over this 3 years with regular exercise and diet I gained 30 pounds! I became depressed over that and a whole bunch of other symptoms that had gradually appeared. I was told by a friend that it could be the zoloft and after reading up on it, I agreed with her. I went off (gradually) last may and I have yet to lose any weight. I really pumped up my workouts (so my muscle mass should be great) and I really changed my diet. Still nothing. I went to my doc last week in tears looking for an answer. She was awesome ( a new doc from the one who gave me zoloft) the blood test came back at 7.5 (whatever that means) saying I do have hypo thyroidism. So I guess my question is... since I am already in good shape aside from the gain... can I expect to see the weight come off and my carpal tunnel to improve after going on the meds. :?:
Any response would be great. I am so scared and you all seem so nice. I am sorry this was so long.
Thanks. C :)
09-12-2004, 10:00 AM
Hubby is hypERthyroid. He had dropped from 140 to 110 pounds...5' 11''. :( They put him on a double dose of the medicine, then down to a normal dose, and just last week...a half dose. He started taking the medicine in January 2003...yeah, it's been that long. But he no longer has problems with his carpal tunnel, and he hates the weight he's gained as he seems to have packed it all in the middle. But he's up to about 150 steady for the last year. So if the hyper medicine has such an effect on his weight and carpal tunnel, I'd imagine the hypo medicine would have a similar effect.
09-14-2004, 11:00 AM
Hi there --
I've been hypo in the past. Just had another blood test and am awaiting results. My doc puts me on the lowest dose possible for hypo. So I don't expect much weight loss from the meds. But yes, I did lose some weight. However, it hasn't been magical instant weight loss due to meds. My theory is that with the hypo under control, I'm less tired, and therefore have fewer cravings for sugar.
I seriously wonder how many people are hypothyroid but get mistakenly diagnosed with depression. Maybe docs should test for hypothyroidism first.
09-14-2004, 11:09 AM
I have been hypo for many years. It took work and a lower carb diet working with a nutritionist to get the weight off. 7.5 is not a whole lot above the normal range so I don't think the weight will magically drop off. When I was diagnosed, mine was 57. It takes time to get the meds adjusted properly. Too much too soon can result in a heart attack. Pay attention to how you are feeling. The doctor should be have you checked frequently until the dosage is correct. You will feel much better. I still have carpal tunnel, but I do a lot of keyboarding so it's not going away. Hope you feel better soon.
09-15-2004, 10:50 AM
Susan, I just wanted to say you're an inspiration. You are hypo, yet you still lost 200 lbs. That is great motivation for those of us like you. :D
vBulletin® v3.6.7, Copyright ©2000-2014, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO